MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.7MM HEXDRIVER SHAFT W/ QC; SCREWDRIVER

SMITH & NEPHEW, INC. 4.7MM HEXDRIVER SHAFT W/ QC; SCREWDRIVER
Model Number 71177158
Medical Device Problem Codes Material Deformation (2976); Unclear Information (4052)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was injured but the surgeon says that the patient seems stable.No further information is available at the moment.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device has signs of wear and tear from use.The device was manufactured in 2011.According to clinical/medical investigation, per complaint details, the ¿patient was injured but the surgeon says that the patient seems stable¿.Responses to the requested clinical documentation/information was not provided for inclusion in a medical investigation; therefore, the root cause of the reported injury could not be assessed.Per the product evaluation, the instrument which was manufactured in 2008 shows signs of wear and tear.The patient impact beyond the reported ¿injury¿ could not be determined, as reportedly the surgeon noted the patient seemed stable and no further information was provided.Should additional information/ documentation become available, the clinical/medical task may be re-opened for further evaluation.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
4.7MM HEXDRIVER SHAFT W/ QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10715307
Report Number1020279-2020-05636
Device Sequence Number4038813
Product Code HXX
UDI-Device Identifier03596010601582
UDI-Public03596010601582
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71177158
Device Catalogue Number71177158
Device Lot Number08FM06075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;